Alert archive / Wyoming / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 25, 2008, 4:56 AM MDT. It took effect at Aug 25, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2008, 4:56 AM MDT (10:56 UTC)
- In effect from
- Aug 25, 2008, 12:00 PM MDT
- Expired
- Aug 25, 2008, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KCYS 251406 RFWCYS RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 456 AM MDT MON AUG 25 2008 ...RED FLAG CONDITIONS WILL BE OVER THE LOWER ELEVATIONS OF CARBON COUNTY THIS AFTERNOON AND EARLY EVENING... .TEMPERATURES THIS AFTERNOON AND EARLY EVENING WILL AGAIN BE IN THE 80S OVER THE LOWER ELEVATIONS OF CARBON COUNTY. DURING THE SAME TIME...MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 10 AND 15 PERCENT AND SOUTHWEST WINDS WILL GUST TO 25 MPH. WYZ293-251900- /O.NEW.KCYS.FW.W.0009.080825T1800Z-080826T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 456 AM MDT MON AUG 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. A COLD FRONT WILL MOVE INTO WESTERN WYOMING TONIGHT. AHEAD OF THE FRONT...TEMPERATURES THIS AFTERNOON AND EARLY EVENING WILL AGAIN BE IN THE 80S OVER THE LOWER ELEVATIONS OF CARBON COUNTY. DURING THE SAME TIME...MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 10 AND 15 PERCENT AND SOUTHWEST WINDS WILL GUST TO 25 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE CAREFUL WITH ANY OUTDOOR FIRES IN THE LOWER ELEVATIONS OF CARBON COUNTY THIS AFTERNOON AND EARLY EVENING. $$ WEILAND
1 follow-up statement
000 WWUS85 KCYS 251928 RFWCYS RED FLAG WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 128 PM MDT MON AUG 25 2008 ...RED FLAG CONDITIONS WILL BE OVER THE LOWER ELEVATIONS OF CARBON COUNTY THIS AFTERNOON AND EARLY EVENING... .TEMPERATURES THIS AFTERNOON AND EARLY EVENING WILL AGAIN BE IN THE MID TO UPPER 80S OVER THE LOWER ELEVATIONS OF CARBON COUNTY. DURING THE SAME TIME...MINIMUM RELATIVE HUMIDITIES WILL BE BETWEEN 10 AND 15 PERCENT AND SOUTHWEST WINDS WILL BLOW FROM 15 TO 25 MPH. WYZ293-260100- /O.CON.KCYS.FW.W.0009.000000T0000Z-080826T0100Z/ NORTH AND SOUTHWEST CARBON COUNTY- 128 PM MDT MON AUG 25 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. WARM TEMPERATURES THIS AFTERNOON BETWEEN 85 AND 90 DEGREES AND LOW RELATIVE HUMIDITIES NEAR 10 PERCENT WILL COMBINE WITH SOUTHWEST WINDS OF 15 TO 25 MPH TO CAUSE INCREASED FIRE DANGER POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. BE CAREFUL WITH ANY OUTDOOR FIRES IN THE LOWER ELEVATIONS OF CARBON COUNTY THIS AFTERNOON AND EARLY EVENING. $$ JLH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 25, 4:03 AM MDT, 53 minutes earlier.
Area forecast discussion, Aug 25, 4:03 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 403 AM MDT MON AUG 25 2008 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... LOW CLOUDS AND FOG WILL CONTINUE OVER PORTIONS OF THE EASTERN CWA THROUGH THE MID MORNING. OTHERWISE TODAY WILL BE A VERY WARM AND BREEZY DAY IN ADVANCE OF THE UPSTREAM SHORTWAVE TROUGH AND COLD FRONT. A SURFACE LOW PRESSURE TROUGH WILL DEVELOP OVER EASTERN WYOMING TODAY. ALONG AND AHEAD OF THE SURFACE LOW PRESSURE TROUGH TODAY THE SURFACE DEW POINTS WILL REMAIN IN THE 50S AND PRECIPITABLE WATER VALUES WILL BE AROUND AN INCH. THE AIR MASS OVER THAT PART OF THE CWA WILL ALSO BECOME UNSTABLE DURING THE AFTERNOON WITH LIFTED INDICES OF -2C TO -4C. CAPES WILL AGAIN BE BETWEEN 1000 AND 2000 J/KG. ALL OF THOSE FACTORS WILL HELP TO INTENSIFY STORMS THAT FORM ALONG THE LARAMIE RANGE AND THE NEARBY SURFACE BOUNDARY. A FEW OF THE STORMS WILL AGAIN BE STRONG FROM MID AFTERNOON THROUGH EARLY EVENING OVER THE EAST PART OF THE CWA. TEMPERATURES WILL WARM TODAY FROM VALUES ON SUNDAY...BUT AS IN THE PAST FEW DAYS WILL LIKELY BE BELOW GUIDANCE NUMBERS. FURTHER WEST...THE ATMOSPHERE WILL BE DRY WITH SOUTHWEST WINDS GUSTING TO AROUND 25 MPH. THOSE CONDITIONS ALONG WITH THE VERY WARM TEMPERATURES WILL MAKE FOR A CRITCAL FIRE WEATHER DAY OVER THE LOWER ELEVATIONS OF CARBON COUNTY. SEE THE FIRE WEATHER PART OF THE DISCUSSION FOR MORE DETAILS. THE UPSTREAM SHORTWAVE TROUGH WILL MOVE EAST ACROSS THE U.S. AND CANADIAN BORDER TUESDAY AND TUESDAY NIGHT. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS THE CWA TUESDAY AFTERNOON AND EVENING. MODELS CLOSE ON THEIR TIMING PAST FEW RUNS. AHEAD OF THE FRONT WILL BE VERY WARM TEMPERATURES AND GUSTY SOUTHERLY WINDS. WHILE BEHIND THE FRONT WILL BE COOLER AND DRIER AIR AND GUSTY NORTHWEST WINDS FOR AT LEAST A 3 TO 6 HOUR PERIOD. DEPENDING ON TIMING...COULD BE ANOTHER CRITICAL FIRE WEATHER DAY FOR MUCH OF THE WYOMING PART OF THE CWA. MODELS... ESPECIALLY THE NAM AND SREF INDICATE SOME THUNDERSTORMS DEVELOPING ALONG THE FRONT TUESDAY AFTERNOON AND MOVING EAST. WILL KEEP GENERALLY 20 TO 30 PERCENT POPS GOING ALONG AND AHEAD OF THE FRONT...MAINLY OVER THE EASTERN CWA...TUESDAY AFTERNOON AND EVENING. THE SURFACE HIGH SETTLES IN OVER THE REGION LATE TUESDAY NIGHT AND WILL PRODUCE LIGHTER WINDS AND COOLER LOW TEMPERATURES. .LONG TERM...WEDNESDAY THROUGH LABOR DAY SEPTEMBER 1ST. WEDNESDAY...DRY WEST FLOW ALOFT PREVAILS. DRY AND MILD DAY WITH LIMITED LOW AND MID LEVEL MOISTURE TO FUEL ANY POTENTIAL THUNDERSTORMS...THUS WILL KEEP IT DRY WHICH MATCHES WELL WITH OUR NEIGHBORING OFFICES IN RIVERTON...RAPID CITY...NORTH PLATTE...DENVER/BOULDER AND GRAND JUNCTION. THURSDAY...LOOKS LIKE A WARM DAY IN THE WARM SECTOR PRIOR TO COLD FRONTAL PASSAGE LATE IN THE DAY. HIGH TEMPERATURES WILL BE IN THE 80S TO LOWER 90S WITH 1000-500 MB THICKNESSES NEAR 5820 METERS. DRY LOW AND MID LEVELS WILL LIMIT OR PRECLUDE TYPICAL AFTERNOON AND EVENING THUNDERSTORMS. FRIDAY...CONTINUED DRY WITH LACK OF LOW AND MID LEVEL MOISTURE AND WITH RELATIVELY WARM TEMPERATURES ALOFT PROVIDING DECENT CONVECTIVE INHIBITION. LABOR DAY WEEKEND...DRY AND MILD WITH WEST TO SOUTHWEST FLOW ALOFT... LIMITED LOW AND MID LEVEL MOISTURE TO FUEL POTENTIAL THUNDERSTORMS. RUBIN && .AVIATION... IFR CEILINGS WILL BE OVER MUCH OF THE NEBRASKA PANHANDLE AND NEARBY PARTS OF SOUTHEAST WYOMING THROUGH 15Z. VISIBILITIES DURING THAT TIME WILL GENERALLY BE BETWEEN 3 AND 6 MILES IN FOG...WITH SOME LOCATIONS...LIKE KIBM AT 10Z WITH ONE QUARTER MILE VISIBILITY. SOME THUNDERSTORMS WILL FORM AONG AND NEAR THE LARAMIE AND SNOWY RANGES AFTER 20Z AND MOVE EAST THROUGH 03Z. SOME OF THOSE STORMS WILL BE STRONG AND PRODUCE BRIEF MVFR CEILINGS AND VISIBILITIES. AREAS OF IFR CEILINGS AND REDUCED VISIBILITIES ARE POSSIBLE AGAIN OVER THE NORTH PLATTE VALLEY IN THE PANHANDLE LATER TONIGHT AND INTO MID MORNING TUESDAY. A COLD FRONT WILL MOVE ACROSS THE CWA TUESDAY AFTERNOON AND EVENING. SOUTH WINDS WILL GUST TO 30 KNOTS AHEAD OF THE FRONT...WITH WINDS SHIFTING TO THE NORTHWEST AFTER ITS PASSAGE. ALONG AND AHEAD OF THE FRONT ON TUESDAY AFTERNOON AND EVENING WILL BE SOME THUNDERSTORMS WITH LOCAL MVFR CEILINGS AND VISIBILITIES ASSOCIATED. && .FIRE WEATHER... CONDITIONS WILL BE VERY WARM...DRY AND BREEZY THIS AFTERNOON AND EARLY EVENING OVER THE LOWER ELEVATIONS OF CARBON COUNTY. THE RELATIVE HUMIDITIES WILL BE AROUND 15 PERCENT AND SOUTHWEST WINDS WILL GUST TO 25 MPH DURING THAT TIME. HAVE WENT AHEAD AND ISSUED A RED FLAG WARNING FOR THAT AREA FROM 18Z TO 01Z. THE SURFACE PRESSURE GRADIENT INCREASE TONIGHT AND TUESDAY AHEAD OF JUST BEHIND A COLD FRONT. AHEAD OF THE FRONT ON TUESDAY WILL AGAIN BE THE VERY WARM...DRY AND BREEZY CONDITIONS THIS TIME OVER MUCH OF SOUTHEAST WYOMING. THE WINDS WILL SHIFT FROM SOUTHERLY TO NORTHWEST WITH THE PASSAGE OF THE FRONT. LATER SHIFTS WILL NEED TO TAKE A CLOSER LOOK AT TUESDAY FOR THE POSSIBLE ISSUANCE OF ANOTHER FIRE WEATHER HIGHLIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/RUBIN
Hazardous weather outlook, Aug 24, 10:53 AM MDT, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1053 AM MDT SUN AUG 24 2008 NEZ001>003-019>021-054-055-WYZ060-067>070-251700- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1053 AM MDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY EAST OF INTERSTATE 25. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND GUSTY WINDS IN EXCESS OF 60 MPH. ALSO WITH THE EXPECTED SLOWER MOVEMENT OF THE STORMS THERE COULD BE BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ALONG THE WYOMING AND COLORADO BORDER ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061>066-251700- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1053 AM MDT SUN AUG 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON AND EARLY EVENING. GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN THREAT WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ALONG THE WYOMING AND COLORADO BORDER ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:01 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 59 min |
Nearby
Red Flag Warnings in Wyoming, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.